Alert archive / Delaware / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 28, 2017, 3:14 PM EDT for Sussex County, Delaware. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2017, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 28, 2017, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 25 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
884
WWUS81 KPHI 281914
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
314 PM EDT FRI JUL 28 2017
DEZ003-MDZ020-282000-
Inland Sussex-Caroline-
314 PM EDT FRI JUL 28 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHERN
SUSSEX...NORTHEASTERN TALBOT AND SOUTHEASTERN CAROLINE COUNTIES...
At 313 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from near Sharptown to near Gumboro.
Movement was north at 10 mph.
Heavy rainfall is occurring with these showers and thunderstorms...
and may cause ponding on roadways and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Ocasional cloud to ground lightning is occuring. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Federalsburg, Bridgeville,
Dagsboro, Preston, Harmony, Smithville, Gumboro, Agner, Sycamore,
Griffin, Long Neck, Blades, Frankford and Bethel.
LAT...LON 3855 7570 3864 7571 3869 7577 3868 7580
3870 7580 3871 7584 3869 7591 3880 7592
3882 7590 3887 7592 3863 7517 3859 7518
3859 7521 3858 7519 3845 7523 3845 7534
TIME...MOT...LOC 1913Z 198DEG 8KT 3860 7574 3847 7530
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 12:19 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 28, 12:19 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1219 PM EDT Fri Jul 28 2017
.SYNOPSIS...
A weak front will remain across the area today. Low pressure will
develop along the front near the Tennessee Valley today and move
along the front south of our region tonight and Saturday. The low
will then strengthen as it moves offshore Saturday night and Sunday.
High pressure will build in for Sunday and Monday and remain into
the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and thunderstorms over the DC/BWI area tracking to the
east and moving into northeast MD. With SB CAPE values 2000-3000
J/kg across the Delmarva, there is plenty of instability and
with surface dewpoints in the low 70s, there is plenty of
moisture with which to work. These storms are slowly moving, so
once they do make it into the region, the threat for flooding
and flash flooding will begin.
This afternoon and tonight... The stage is set for the second
high impact heavy rainfall event in less than a week across the
southern tier of the forecast area this afternoon and tonight.
The greatest concern over the next 24 hours will be flash
flooding. Here are a few points on this topic:
1) Forecast confidence for the occurrence of heavy rainfall
is high.
2) There could be numerous occurrences of flash flooding late
this afternoon and tonight (i.e., not just a highly isolated/
localized risk as we commonly see in summer-time flash flood
events).
3) A southward trend in the axis of heaviest QPF has been noted the
model guidance last night. This makes meteorological sense as the
sustained deeper convection needed to produce heavy rainfall rates
(greater than 2" per hour) will be favored in the unstable warm
sector along and south of the stationary front. We have seen several
events recently where this has happened and the heaviest rainfall
shifted farther south than earlier indications. We opted to trim the
northern tier of counties along I-195 in central New Jersey and north
of the PA Turnpike in eastern Pennsylvania from the Flash Flood Watch.
Otherwise the Watch remains unchanged.
4) The axis of heaviest rain is looking like it could potentially
fall over the same areas south of the Mason-Dixon line that were
drenched with 3-6" (locally higher amounts) of rainfall since last
weekend. Since area basins and soils have not had time to recover,
it will not take nearly as much rain to flood.
5) The flash flood risk ramps up in Delmarva late this afternoon
in concert with diurnal convection that develops along a
stationary front nearby. Complex of showers and embedded thunderstorms
containing torrential downpours is then expected to become
better organized as it expands northward into SE PA/S NJ this
evening. Heavy rainfall is expected to continue into the overnight.
There will also be a threat for a few strong to severe
thunderstorms late this afternoon and into this evening, mainly
across Delmarva. SPC has the southern two-thirds of the CWA
(south of I-78) in a D1 marginal risk for severe storms, which
represents a downgrade from the slight risk across Delmarva with
yesterday's D2 outlook. The main convective threat would be
locally damaging winds from wet microbursts. Cloud cover,
especially over the southern half of area, should limit how much
the atmosphere can destabilize during the day, thus placing
some uncertainty on the severe setup.
&&
.SHORT TERM /SATURDAY/...
The models are now trending back to a progressive solution that
pulls the coastal storm away from the area faster than
yesterday's runs were showing. There will still be rains and
gusty winds over the area Saturday morning, but the rains will
end from N/W to S/E during the day and into the evening. Kept
the 2 PM Saturday ending time for the Flash Flood Watch, but it
may be able to be cancelled earlier if this latest trend holds
true.
Winds will become gusty as the low deepens and pulls away.
Highs will only be in the 60s over the Lehigh Valley and points
N/W while highs in the low 70s will be over the Delaware Valley
and central NJ. Highs over srn Delmarva and the srn tip of NJ
could reach the upper 70s to low 80s on Sat.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A couple of showers could linger across southern Delmarva or SE
NJ Sunday into early Monday, but by-in-large fair weather will
return to most of the area. High pressure near Chicago Sunday
will begin to usher in drier air from the N/W. Temperatures will
be a few degrees below normal with highs in the upper 70s to
low 80s over the srn areas and low/mid 70s across the north.
Lows will be in the 50s N/W and low 60s S/E.
The fair weather should extend deeper into next week as the high
continues to move across the Ohio Valley and then the Middle
Atlantic region. This and and rising H5 heights will contribute to
temperatures climbing back to above normal readings by mid-week.
Highs could reach the upper 80s with a few low 90s possible by
Wed/Thu. An approaching front cloud bring a few tstms thu afternoon
mostly to the N/W areas.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Still some lingering MVFR CIGs at KACY, otherwise VFR.
Showers and thunderstorms developing south and west of the
terminals this afternoon are expected to expand northeastward
later in the day. This activity is expected to organize/become
widespread after sunset this evening and continue into the
overnight. MVFR conditions are anticipated but locally heavy
rainfall will lead to poor visibility (LIFR) at times tonight.
The heaviest rainfall and poorest visibilities is expected to
setup just south of PHL.
NE winds around 5 KT this morning will veer slightly out of
the E and increase to 5-10 kt this afternoon, then back out the
NE again and increase to 10-15 kt tonight as surface low
pressure develops to our south.
OUTLOOK...
Sat/Sat night...Widespread MVFR/IFR slowly improving from N/W
to S/E. Winds becoming gusty. Sun...Mostly VFR, but a few
showers S/E. Sun night thru Tue...VFR expected. Patchy overnight
fog psbl.
&&
.MARINE...
A NE wind around 5-10 kt will develop across the coastal NJ
waters as the morning progresses, but may briefly shift out of
the E this afternoon. A NE wind will strengthen tonight to
around 10 kt in the DE Bay and adjacent coastal waters and to
around 15 kt farther north in the NJ coastal waters. Winds
should quickly ramp up across these northern areas to around 20
kt with gusts 25-30 kt early Saturday morning.
OUTLOOK...
High end SCA or low end Gale conditions for Sat into Sat night
for both the ocean and the bay, Gale watch continues for now on
the ocean with some uncertainty remaining wrt locations and
intensity of Psbl Gale. The Gale Watch was expanded southward into
the DE coastal waters and lower DE Bay.
SCA expected Mon into Tue on the ocean. Sub-SCA later Tuesday.
RIP CURRENTS...
Based on the latest trends and guidance, we will carry a low
risk for the development of dangerous rip currents today. While
the flow will become onshore today, wind speeds will be light.
Waves in the surf zone are expected to be in the 2-4 ft range.
A high risk is likely Saturday through Sunday, and possibly
into Monday.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding is possible Saturday night and Sunday
morning along the oceanfront. While astronomical tides lower,
a surge potential of 1-2 feet may put some oceanfront sites
into the minor category at the time of high tide.
There is the potential for high surf with breakers of at least
8 feet along oceanfront beaches on Saturday and Sunday. A high
surf advisory may be needed. Beach erosion is also possible.
&&
.CLIMATE...
Daily rainfall records for today and Saturday at our climate
sites are listed below...
7/28 7/29
ACY 2.05 (2012) 2.21 (1884)
PHL 8.02 (2013) 3.53 (1980)
ILG 2.34 (1914) 1.85 (1913)
ABE 3.00 (1969) 1.64 (1979)
TTN 2.35 (2012) 2.84 (1961)
GED 2.80 (2016) 1.07 (1969)
RDG 3.57 (1969) 2.51 (1961)
MPO 2.15 (1969) 4.59 (1969)
July total
ABE: 8.21" is the #8 wettest July on record. The wettest July
on record is 10.42" set in 1969.
RDG: 8.02" is the #8 wettest July on record. The wettest July
on record is 13.85" set in 2004.
July average temps: Projecting, for now, PHL 0.9 above normal,
losing 1.3 positive departure from the values through the 26th.
Ditto approximately the same loss at our other CLI sites will
show MPO a little below normal, TTN and ACY near normal, and all
other stations above normal.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through Saturday afternoon for PAZ070-071-
101-102-104.
NJ...Flash Flood Watch through Saturday afternoon for NJZ016>027.
DE...Flash Flood Watch through Saturday afternoon for DEZ001>004.
MD...Flash Flood Watch through Saturday afternoon for MDZ008-012-
015-019-020.
MARINE...Gale Watch from late tonight through late Saturday night for
ANZ431-450>455.
&&
Synopsis...O'Hara
Near Term...Klein/MPS
Short Term...O'Hara
Long Term...O'Hara
Aviation...Klein/O'Hara
Marine...Klein/O'Hara
Tides/Coastal Flooding...
Climate...Hazardous weather outlook, Jul 28, 10:26 AM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1026 AM EDT Fri Jul 28 2017 NJZ001-007>010-012-013-015-PAZ054-055-060>062-103-105-106-291500- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Carbon-Monroe-Berks-Lehigh-Northampton-Western Montgomery- Upper Bucks-Lower Bucks- 1026 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ070-071-101-102- 104-291500- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Delaware- Philadelphia-Western Chester-Eastern Chester-Eastern Montgomery- 1026 AM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon into Saturday for flash flooding. NJZ014-291500- Eastern Monmouth- 1026 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...Today and Tonight. There is a moderate risk for the development of dangerous rip currents at the ocean beaches today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The risk of dangerous rip currents may increase to high beginning Saturday and continuing through Monday. There is the potential for high surf with breakers of at least 8 feet along oceanfront beaches on Saturday and Sunday. A high surf advisory may be needed. Beach erosion is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ024>026-291500- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 1026 AM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH SATURDAY AFTERNOON... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a moderate risk for the development of dangerous rip currents at the ocean beaches today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. The risk of dangerous rip currents may increase to high beginning Saturday and continuing through Monday. There is the potential for high surf with breakers of at least 8 feet along oceanfront beaches on Saturday and Sunday. A high surf advisory may be needed. Beach erosion is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Friday afternoon into Saturday for flash flooding. ANZ431-450>455-291500- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1026 AM EDT Fri Jul 28 2017 ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-291500- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- 1026 AM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Northeast winds gusts may approach gale force Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 12:33 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1233 PM EDT FRI JUL 28 2017
MDZ012-015-019-020-281715-
Queen Anne's-Talbot-Kent-Caroline-
1233 PM EDT FRI JUL 28 2017
...A LINE OF SHOWERS WITH EMBEDDED TORRENTIAL DOWNPOURS WILL AFFECT
NORTHERN TALBOT...SOUTHWESTERN QUEEN ANNE'S...SOUTHWESTERN CAROLINE
AND SOUTHWESTERN KENT COUNTIES...
At 1230 PM EDT, radar indicated showers were located along a line
extending from near Bowie to Shady Side to near Talbot to
Copperville to Easton. Movement was east at 20 mph.
Locations impacted include...
Easton, Talbot, Romancoke, St. Michaels, Tanyard, Grasonville,
Stevensville, Skipton, Copperville, Chester, Wye Mills, Cordova,
Queenstown, Stevensville South and Dominion.
Torrential rainfall is developing with these showers. Rainfall rates
up to one inch per hour may cause localized flooding. Do not drive
your vehicle through flooded roadways.
These showers may intensify into thunderstorms. If thunder roars, go
indoors.
LAT...LON 3886 7626 3879 7620 3879 7619 3897 7625
3891 7624 3894 7627 3884 7637 3885 7638
3904 7631 3898 7628 3900 7617 3907 7623
3907 7619 3896 7612 3892 7596 3872 7595
3876 7638
TIME...MOT...LOC 1632Z 269DEG 17KT 3889 7668 3885 7650 3885 7630 3881
7617 3877 7604
LFSpecial weather statement, Jul 28, 1:35 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
135 PM EDT FRI JUL 28 2017
NJZ021-023-281815-
Cumberland-Cape May-
135 PM EDT FRI JUL 28 2017
...A SHOWER WILL AFFECT SOUTHEASTERN CUMBERLAND AND NORTHWESTERN CAPE
MAY COUNTIES...
At 135 PM EDT, a shower was located over Laurel Lake, or near
Millville. The shower is nearly stationary.
Locations impacted include...
Millville, Laurel Lake, Mauricetown, Leesburg, Bricksboro, Port
Elizabeth, Bivalve, Port Norris and Dividing Creek.
Heavy rainfall is occurring with this shower...and may cause ponding
on roadways and poor drainage areas. Do not drive your vehicle
through flooded roadways.
While no lightning is currently occuring...occasional cloud to
ground lightning may develop. Lightning can strike 15 miles away
from a thunderstorm. If you see lightning or hear thunder seek a
safe shelter inside a building or vehicle.
LAT...LON 3931 7489 3926 7489 3919 7495 3919 7500
3922 7503 3921 7505 3922 7506 3929 7517
3943 7504 3934 7492
TIME...MOT...LOC 1735Z 137DEG 2KT 3931 7502
RobertsonSpecial weather statement, Jul 28, 1:39 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
139 PM EDT FRI JUL 28 2017
MDZ012-281815-
Kent-
139 PM EDT FRI JUL 28 2017
...A SHOWER WILL AFFECT NORTHWESTERN QUEEN ANNE'S AND SOUTHWESTERN
KENT COUNTIES...
At 138 PM EDT, a shower was located over Rock Hall, or 10 miles
northwest of Centerville. The shower is nearly stationary.
Locations impacted include...
Rock Hall, Overton, Old Town and Langford.
Heavy rainfall is occurring with this shower...and may cause ponding
on roadways and poor drainage areas. Do not drive your vehicle
through flooded roadways.
Ocasional cloud to ground lightning is occuring. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
LAT...LON 3919 7626 3921 7624 3919 7607 3918 7606
3910 7613 3910 7615 3908 7618 3901 7621
3902 7623 3904 7624 3909 7623 3913 7625
3915 7628
TIME...MOT...LOC 1738Z 137DEG 2KT 3913 7622
RobertsonSpecial weather statement, Jul 28, 2:36 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
236 PM EDT FRI JUL 28 2017
PAZ054-055-281915-
Monroe-Carbon-
236 PM EDT FRI JUL 28 2017
...A CLUSTER OF SHOWERS WILL AFFECT NORTHEASTERN CARBON AND
NORTHWESTERN MONROE COUNTIES...
At 234 PM EDT, a cluster of showers was located over Pocono Raceway,
or 7 miles west of Mount Pocono. These showers are nearly stationary.
Locations impacted include...
Mount Pocono, Tobyhanna, Reeders, Pocono Pines, Pocono Raceway, Lake
Harmony, McMichael, Tannersville, Alpine Mountain, Scotrun,
Blakeslee, Long Pond, Albrightsville, Paradise Valley, Sun Valley,
Arrowhead Lake, Stoddartsville, Jonas, Meckesville and
Brodheadsville.
Heavy rainfall is occurring with these showers...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
While no lightning is currently occuring...occasional cloud to
ground lightning may develop. Lightning can strike 15 miles away
from a thunderstorm. If you see lightning or hear thunder seek a
safe shelter inside a building or vehicle.
LAT...LON 4114 7520 4093 7541 4101 7574 4103 7574
4105 7577 4109 7577 4109 7576 4110 7575
4111 7572 4113 7569 4112 7565 4121 7556
TIME...MOT...LOC 1834Z 297DEG 7KT 4108 7550
RobertsonSpecial weather statement, Jul 28, 3:08 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
308 PM EDT FRI JUL 28 2017
MDZ015-019-020-282000-
Queen Anne's-Talbot-Caroline-
308 PM EDT FRI JUL 28 2017
...SHOWERS AND THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN QUEEN
ANNE'S AND SOUTHWESTERN CAROLINE COUNTIES...
At 307 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from Copperville to near Easton to
Tanyard. Movement was northwest at 5 mph. Additional showers and
thunderstorms were spread out across other parts of the counties as
well.
Heavy rainfall is occurring with these showers and thunderstorms...
and may cause ponding on roadways and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Ocasional cloud to ground lightning is occuring. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
Locations impacted include...
Easton, Talbot, Trappe, St. Michaels, Preston, Oxford, Queen Anne,
Tanyard, Grasonville, Stevensville, Skipton, Copperville, Chester,
Matthews, Choptank, Wye Mills, Hambleton, Windyhill, Cordova and
Queenstown.
LAT...LON 3897 7627 3894 7628 3897 7633 3890 7636
3902 7632 3897 7622 3900 7617 3903 7619
3897 7599 3887 7592 3869 7590 3859 7599
3857 7602 3868 7621 3876 7622 3871 7628
3878 7629 3875 7632 3867 7634 3868 7634
TIME...MOT...LOC 1907Z 147DEG 6KT 3883 7618 3882 7604 3877 7596
RobertsonSpecial weather statement, Jul 28, 3:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
314 PM EDT FRI JUL 28 2017
DEZ003-MDZ020-282000-
Inland Sussex-Caroline-
314 PM EDT FRI JUL 28 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHERN
SUSSEX...NORTHEASTERN TALBOT AND SOUTHEASTERN CAROLINE COUNTIES...
At 313 PM EDT, radar indicated showers and thunderstorms were
located along a line extending from near Sharptown to near Gumboro.
Movement was north at 10 mph.
Heavy rainfall is occurring with these showers and thunderstorms...
and may cause ponding on roadways and poor drainage areas. Do not
drive your vehicle through flooded roadways.
Ocasional cloud to ground lightning is occuring. Lightning can
strike 15 miles away from a thunderstorm. If you see lightning or
hear thunder seek a safe shelter inside a building or vehicle.
Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Federalsburg, Bridgeville,
Dagsboro, Preston, Harmony, Smithville, Gumboro, Agner, Sycamore,
Griffin, Long Neck, Blades, Frankford and Bethel.
LAT...LON 3855 7570 3864 7571 3869 7577 3868 7580
3870 7580 3871 7584 3869 7591 3880 7592
3882 7590 3887 7592 3863 7517 3859 7518
3859 7521 3858 7519 3845 7523 3845 7534
TIME...MOT...LOC 1913Z 198DEG 8KT 3860 7574 3847 7530
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:49 AM EDT | Dense Fog Advisory | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 3 hr |
| Jul 28, 1:35 PM EDT | Special Weather Statement | PHI | Cumberland | 40 min |
| Jul 28, 3:14 PM EDT | Gale Warning | PHI | 30 hr | |
| Jul 28, 3:14 PM EDT | Small Craft Advisory | PHI | 57 hr | |
| Jul 28, 2:36 PM EDT | Special Weather Statement | PHI | Monroe | 39 min |
| Jul 28, 2:55 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 4 hr |
| Jul 27, 9:28 PM EDT | Special Weather Statement | PHI | Talbot | 32 min |
| Jul 28, 5:06 AM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's | 54 min |
| Jul 28, 11:42 AM EDT | Special Weather Statement | PHI | Talbot | 48 min |
| Jul 28, 12:33 PM EDT | Special Weather Statement | PHI | Talbot | 42 min |
| Jul 28, 1:39 PM EDT | Special Weather Statement | PHI | Queen Anne's | 36 min |
| Jul 28, 3:08 PM EDT | Special Weather Statement | PHI | Talbot | 52 min |
| Jul 28, 3:39 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 9 hr |
Nearby
Special Weather Statements in Delaware, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.